Hey.

I am an 18 year old male and have noticed changes in my hair over the last few months. My hair has become very very thin and it is now so thin that the scalp is very visible, particularly at the sides. I also have to wash my hair every day otherwise it is brittle and dry which makes the scalp even more visible. It may sound like hair loss but my hairline has not receded at all.

Is this likely to be the start of hair loss or is there something else which could cause this. I also have very bad dandruff which leads me to think that it may be a problem with the scalp i.E. A fungal infection.

Hopefully someone can help.

Thanks in advance.
Did you find this post helpful?
|

replied September 13th, 2005
Hair Loss
I would see a dermatologist first, to rule out any scalp problems. Are you taking any new medications? Some drugs can cause this. If you are taking birth control pills, or recently went off them, this also can be a cause. The change in hormones can trigger hair loss. My daughter had terrible hair loss problems while she was on the pill. (doctors don't warn you of this as a possiblity when you begin to take them, but its in the fine print of the literature that comes in the pill pack)
|
Did you find this post helpful?

replied September 13th, 2005
Hair Loss
Oops, sorry. I must have skipped over the part about you being a male. Guess birth control pills can't be the problem here. But, other medications might can be. If you are on any meds, read about any possible side effects they may have, hair loss might be one of them.
|
Did you find this post helpful?
Must Read
Hair loss affects more than half of the population by age 60. Start here for basic info on hair loss and types of hair loss that doctors can diagnose....
What causes hair loss? Read on for a complete list of possible causes so that you can evaluate and identify hair loss causes....
Do you know the early signs of hair loss? And when does hair loss require medical attention? Get better results for treating hair loss by identifying it early....